- 52 Downloads
An 83-year-old man developed thyroid dysfunction which led to myxoedema coma complicated by acute pancreatitis and massive retroperitoneal abscess during treatment with leuprorelin for prostate cancer. Additionally, unspecified anti-histamines prescribed for pruritus also contributed to the development of myxoedema coma.
The man presented to hospital with weakness and disorientation and he was hospitalised. He reported that the evening before admission, he had gone out into the cold for a long time and after returning home, he developed a terrible cough. He had been treated with a sustained release leuprorelin [leuprolide acetate; dosage and route not stated]. Three months prior to the current admission, he began to notice fatigue, cold intolerance, whole body oedema and itching. Due to pruritus, he was prescribed unspecified anti-histamines along with bicalutamide and silodosin one week earlier. On admission, he appeared pale and his level of consciousness was also depressed. His...
- Gocho N, et al. Myxedema coma following the administration of gonadotropin-releasing hormone agonist complicated by acute pancreatitis. Internal Medicine 57: 3117-3122, No. 21, 2018. Available from: URL: http://doi.org/10.2169/internalmedicine.0639-17Google Scholar